MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480810
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during the treatment of a vascular malformation in the lower leg, the coil got stuck and then detached in the catheter.Both segments of the coil were removed in their entirety along with the catheter from the patient.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The device was returned with the pusher and catheter for analysis.The catheter demonstrated signs of kinks on the gold connector section, close to the epoxy joints.The pusher appeared to be in specification, with slights folding in the strain relief section.The pusher was dissected to expose the attachment tether monofilament.The monofilament displayed a stretched tail.Based upon the investigation analysis and available information, the reported complaint is confirmed.The root cause of the break is unknown.The monofilament tail and stretched coils on the implant are indicative of a tensile break, which can be caused by user applying too much force during the procedure.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8097875
Report Number2032493-2018-00251
Device Sequence Number16641060
Product Code HCG
UDI-Device Identifier00810170017964
UDI-Public(01)00810170017964(11)170215(17)220131(10)170215LC2
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number45-480810
Device Catalogue Number45-480810
Device Lot Number170215LC2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1